Arkansas, 2013Drought in Arkansas, July 23 to 30, 2013
July 23 to 30, 2013 · NWS LZK · 2 events in 2 counties and zones
A lack of rainfall occurred in June and the first part of July. During the latter part of July, severe drought developed in parts of Dallas and Calhoun Counties, but rain late in the month reduced the drought back to moderate by the end of July.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lack of rainfall occurred in June and the first part of July. During the latter part of July, severe drought developed in parts of Dallas and Calhoun Counties, but rain late in the month reduced the drought back to moderate by the end of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 23, 5:45 AM CST, 15 minutes earlier.
Area forecast discussion, Jul 23, 5:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 AM CDT TUE JUL 23 2013
.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS MORNING NORTH AND EAST OF LITTLE ROCK. OTHERWISE...VFR
CONDITIONS WILL BE NOTED TODAY. LATER THIS AFTERNOON AND ESPECIALLY
TONIGHT...A COLD FRONT WILL ARRIVE FROM THE NORTH. THUNDERSTORMS
WILL BECOME LIKELY ACROSS THE NORTHERN HALF OF THE STATE SURROUNDING
THE FRONT.
WINDS TODAY WILL BE WEST TO SOUTHWEST AT 8 TO 14 MPH...WITH GUSTS
FROM 16 TO 24 MPH IN SOME AREAS. WINDS TONIGHT WILL BE SOUTHWEST
AT 5 TO 10 MPH...SHIFTING TO THE NORTHWEST IN THE NORTHERN COUNTIES
AS THE FRONT MOVES THROUGH. (46)
&&
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
AN UPPER RIDGE CONTINUES OVER THE WESTERN U.S. WITH AN UPPER TROUGH
OVER THE MIDWEST AND EASTERN U.S. THIS PATTERN WITH NORTHWEST FLOW
OVER ARKANSAS WILL CONTINUE THROUGH THE SHORT TERM PERIOD. THE HIGH
PRESSURE DOES NOT APPEAR IT WILL BE ABLE TO MOVE EAST AND WILL BE
BLOCKED BY AN AREA OF LOW PRESSURE.
SEVERAL SHORT WAVES WILL MOVE THROUGH THE NORTHWEST FLOW AND BRING
SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. MODELS INDICATE
POSSIBLE MCS DEVELOPMENT TONIGHT AND AGAIN ON FRIDAY NIGHT...MOVING
SOUTHEAST THROUGH THE AREA. A COLD FRONT WILL MOVE INTO NORTH
ARKANSAS WEDNESDAY AND MOVE OUT OF SOUTH ARKANSAS LATE THURSDAY.
THIS WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT WEDNESDAY AND
THURSDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED TODAY AND WEDNESDAY
THEN COOLER FOR THURSDAY AND FRIDAY.
&&
.LONG TERM...SATURDAY THROUGH MONDAY
IT APPEARS A NEARLY STATIONARY BOUNDARY WILL BE DRAPED ACROSS
SOUTHERN ARKANSAS TO BEGIN THE PERIOD. DATA IS SHOWING A LARGE
CLUSTER OF THUNDERSTORMS/MCS TRACKING ALONG AND NORTH OF THE FRONT
ON SATURDAY...WITH PRECIPITATION EXITING THE AREA TO THE EAST
SATURDAY NIGHT. THAT WILL BE FOLLOWED BY A NEW COLD FRONT FROM THE
NORTH ON SUNDAY. THE FRONT WILL BE FOLLOWED BY CLEARING...
COOLER/DRIER AIR AND BELOW NORMAL TEMPERATURES.
TOWARD THE END OF THE PERIOD...A NORTHWEST WIND FLOW ALOFT MAY BRING
A WEAK SYSTEM FROM THE PLAINS. KEPT SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS MONDAY NIGHT AS A RESULT...MAINLY ACROSS THE NORTHERN
HALF OF THE STATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 92 73 88 67 / 50 60 60 20
CAMDEN AR 96 73 95 72 / 20 30 40 20
HARRISON AR 91 72 88 67 / 50 60 60 20
HOT SPRINGS AR 95 74 94 71 / 30 40 40 20
LITTLE ROCK AR 94 74 93 71 / 30 50 50 20
MONTICELLO AR 95 73 94 71 / 30 40 40 30
MOUNT IDA AR 95 73 95 71 / 20 30 30 20
MOUNTAIN HOME AR 91 72 88 66 / 50 60 60 20
NEWPORT AR 92 74 88 68 / 50 60 60 20
PINE BLUFF AR 95 74 93 71 / 30 40 50 30
RUSSELLVILLE AR 94 74 92 69 / 30 50 50 20
SEARCY AR 93 74 90 70 / 40 50 50 20
STUTTGART AR 94 74 93 71 / 40 50 50 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...51 / LONG TERM...46
Hazardous weather outlook, Jul 23, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK..CORRECT EXPIRATION TIME
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 23 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
MORNING IN PORTIONS OF NORTHERN AND EASTERN ARKANSAS. PRECIPITATION
MAY DIMINISH BY MIDDAY...WITH A MOSTLY QUIET AND HOT AFTERNOON.
TEMPERATURES ACROSS MOST OF THE REGION WILL CLIMB INTO THE 90S THIS
AFTERNOON. HUMIDITY LEVELS WILL BE HIGH ENOUGH TO CREATE HEAT INDEX
VALUES FROM 100 TO 104 DEGREES IN CENTRAL AND SOUTHERN SECTIONS OF
THE STATE.
A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTH TONIGHT. THE
FRONT IS EXPECTED TO TRIGGER ANOTHER ROUND OF THUNDERSTORMS ACROSS
THE NORTHERN AND CENTRAL COUNTIES. AREAS OF HEAVY RAIN ARE
ANTICIPATED...AND THERE COULD BE SOME SEVERE WEATHER. STRONG TO
DAMAGING WINDS AND HAIL ARE THE MAIN CONCERN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE AFOREMENTIONED FRONT WILL SLIDE INTO SOUTHERN ARKANSAS ON
WEDNESDAY BEFORE STALLING. THE FRONT WILL BE FOLLOWED BY SLIGHTLY
COOLER AND DRIER AIR ACROSS THE NORTHEAST HALF OF THE STATE.
ALONG AND NORTH OF THE FRONT...SMALL CHANCES FOR THUNDERSTORMS
ARE IN THE FORECAST WEDNESDAY AND THURSDAY.
IT WILL BECOME MORE ACTIVE FRIDAY INTO SATURDAY AS A NEW COLD
FRONT ARRIVES FROM THE PLAINS. AHEAD OF THE FRONT...A LARGE CLUSTER
OF SHOWERS AND THUNDERSTORMS SHOULD BUILD FROM KANSAS AND OKLAHOMA
INTO ARKANSAS. SEVERE WEATHER AND HEAVY RAIN ARE EXPECTED MAINLY
FROM LITTLE ROCK NORTHWARD...WITH HIT AND MISS STORMS FARTHER
SOUTH.
THE NEW FRONT WILL BE FOLLOWED BY BELOW NORMAL TEMPERATURES DURING
THE UPCOMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED
TONIGHT AS A COLD FRONT PUSHES INTO THE STATE FROM THE NORTH.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
46
In the hours before
Special weather statement, Jul 23, 2:35 AM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 AM CDT TUE JUL 23 2013
ARZ025-230920-
JACKSON AR-
335 AM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON COUNTY UNTIL 415
AM CDT...
AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF TUPELO...OR 12 MILES
SOUTHWEST OF NEWPORT...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TUPELO... MCFADDEN... ALGOA...
WELDON... SHOFFNER... OLYPHANT...
INGLESIDE... ERWIN... BLACKVILLE...
BEEDEVILLE... BALCH... AMAGON...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3539 9125 3544 9125 3545 9132 3544 9135
3544 9142 3553 9142 3553 9137 3560 9137
3560 9103 3537 9104
TIME...MOT...LOC 0835Z 274DEG 13KT 3549 9132
46Drought, Dallas
- When
- July 23, 6:00 AM CST to July 30, 5:59 AM CST
- Where
- Dallas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Severe drought developed over extreme southern Dallas County during the latter part of July. However, rain late in the month reduced the drought back to moderate by the end of July.
Drought, Calhoun
- When
- July 23, 6:00 AM CST to July 30, 5:59 AM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Severe drought developed over the western half of Calhoun County during the latter part of July. However, rain late in the month reduced the drought back to moderate by the end of July.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 23, 20132 deaths · 1 injured · 1 event
- Tornado and Flash Flooding in Oklahoma, July 23 to 24, 2013$1.2 million · EF1 · 53 events
- Heat in Michigan, July 23, 20131 death · 1 event
- Flood and Hail in Kansas, July 23 to 24, 2013$323,000 · 4.25 in hail · 74 events
- Flash Flood and Hail in Arkansas, July 23, 20131 injured · $441,000 · 1.75 in hail · 17 events
- Tornadoes and Hail in Ohio, July 23, 20132 injured · $155,000 · EF0 · 18 events
- Hail and Damaging Winds in Kentucky, July 23, 2013$210,000 · 1 in hail · 6 events
- Damaging Winds in Pennsylvania, July 23, 2013$140,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Arkansas, July 23 to 24, 2013$200,000 · 65 kt wind · 4 events
- Hail and Damaging Wind in South Dakota, July 23, 2013$155,000 · 2.5 in hail · 9 events
- Flash Flooding and Hail in Mississippi, July 23 to 24, 2013$132,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Ohio, July 23, 2013$82,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457331, 457332.